Bruises: I've had RA for 6 years now and manage it very... - NRAS

NRAS

29,374 members35,010 posts

Bruises

Knitmare
Knitmare

I've had RA for 6 years now and manage it very well with meds, diet and exercise. However, in recent months I've suddenly started having bruises appear on my fingers & toes. Has anyone else experience of this?

14 Replies
oldestnewest

Not on fingers and toes but yes on arms and legs. Wretched disease ☹️

I have only recently on my knuckles especially I’ve but it down to excessive swelling as my disease is particularly active then there’s the hot weather that adds more swelling

I’d get any bruising unexplained by injury etc checked out. Just to be safe.

Are your blood tests OK? Have you been on steroids?

If you're worried then check with your medical team.

Knitmare
Knitmare in reply to oldtimer

Blood tests fine, I take methotrexate.

I often get random bruises on toes, feet, stomach legs and all blood tests fine. May be worth having yours checked if not done recently.

Knitmare
Knitmare in reply to Karen12

All blood tests up to date and fine.

Karen12
Karen12 in reply to Knitmare

As others have said if it’s a concern maybe speak to your GP/consultant. I personally haven’t because I was happy my blood tests are fine. I also often forget when I’ve knocked myself so some bruises can definitely be accounted for. I did find the ones on my toes a little strange as definitely didn’t knock those and had several over the feet at toes at a time. They disappeared but came back a few months later and have disappeared again 🤷🏻‍♀️

I am on methotrexate max dose for years. Just suddenly got two good bruises (forearm and inner knee). Don’t recall hitting myself..

For many years I have been getting really big bruises for no apparent reason and they are usually on my legs but sometimes on my arms and even my stomach. Over time I have mentioned them to doctors but never get a clear answer as to what causes it. One doctor even said that I must have knocked myself to which I answered that I would surely know if I had knocked myself badly enough to get a huge bruise like that. The rheumatologist said it was probably the steroids and didn't seem very bothered.

This year, I am getting a lot all round my ankles and lower legs and they are also swollen. I have been put on two different water tablets but they make no difference. I recently saw a new doctor in the practice who actually admitted that she had no idea what was happening and has referred me to the rheumatology dept, although I have no idea just what good that will do. I just think I must be a freak of nature!

Hi Holly-Willow

I have experienced or still get bruises for no apparent reason too. I have mentioned this to my RA consultant and nurse and they both have dismissed too , mentioning it could be steroids or ibuprofen. ☹️

Hi Crystal, I don't think they know themselves. I can't take Ibuprofen so that can't be the cause, well not with me anyway. Very few doctors like to admit that they are baffled so just pass things off. xx

I also get what appears to be random bruises, I'm rarely without some bruises around my body.

Several years ago I was bruising in very odd places, including my tongue-- weird. After some research and a visit to a hematologist, I stopped taking fish oil and all is well.

You may also like...